Advertisement
The Body: The Complete HIV/AIDS Resource
Follow Us Follow Us on Facebook Follow Us on Twitter Download Our App
Professionals >> Visit The Body PROThe Body en Espanol

HIV Health and Treatment Issues >> Treatment & Side Effects

Pages: 1
dealin_wit_it
Member

Reged: 09/06/07
Posts: 12
Loc: hong kong
get ready, get set.............. go meds
      #242328 - 09/24/08 04:22 AM

ok, just got back from the doc's office and he told me that as of today, i'm on meds. we've already talked about this and i already decided to start with combivir and kaletra. he agrees, until my geneo type comes back from the labs. i want to know everyone's opinion about these drugs and what to expect, aside from everything i've already researched. ok, maybe i'm just a little nervous, waiting for 10pm to take them for the first time. help??

Post Extras: Remind Me!   Notify Moderator  
Jackie__Blue
Legend

Reged: 01/20/07
Posts: 1186
Re: get ready, get set.............. go meds new
      #242329 - 09/24/08 06:38 AM

Even when it's time to start meds, there's time to make sure what you are taking is going to work and that you are not already resistant to it. Your doctor has ordered a Genotype, is there a reason he is rushing to put you on medication without waiting to see if they will even work with your virus?

As far as the meds go. They are OK. Follow the links for more information about them.

http://health.yahoo.com/other-other/lamivudine-and-zidovudine/healthwise--d04219a1.html

http://health.yahoo.com/hiv-medications/lopinavir-and-ritonavir/healthwise--d04717a1.html


Post Extras: Remind Me!   Notify Moderator  
dj1979
Guru

Reged: 03/02/06
Posts: 276
Loc: rural upstate NY
Re: get ready, get set.............. go meds new
      #242629 - 10/07/08 07:15 PM

I started out on Combivir and Sustiva back in late January. After some initial problems with side effects, I felt great for a while, and my labs responded wonderfully. However, after about 7 months on the meds, I started having abdominal problems - bloating, discomfort, feeling crappy. Had ultrasounds of everything, labwork, everything normal - so my doctor decided it was medication-related. He changed the Sustiva to Kaletra and is having me stay on the Combivir for now. I think I feel a little more energetic, but still having problems with bloating (upper abdomen - above my waistband) and my belly is uncomfortable. He siggested I pursue disability - but I don't think I'll qualify yet.

Post Extras: Remind Me!   Notify Moderator  
dealin_wit_it
Member

Reged: 09/06/07
Posts: 12
Loc: hong kong
Re: get ready, get set.............. go meds new
      #243249 - 11/20/08 01:24 AM

thanks to both of you for your replies. i can't believe it's been almost 2 months since i started. i'm ok on the meds. a little diahorrea for the first few weeks but nothing now. i'm sorry to here about the bloating. i did feel like that in the first few days but it went away. hope you're feeling better now. my genotyping came back and my strain is naive, luckily. anyway, appreciated you both sharing your feedback. stay strong and stay happy!

Post Extras: Remind Me!   Notify Moderator  
Pages: 1


What's New at TheBody.com

Additional Information
0 registered and 0 anonymous users are browsing this forum.

Moderator:  bogart, TheBody, crabman, riverprincess 

Permissions
      You cannot start new topics
      You cannot reply to topics
      HTML is enabled
      UBBCode is enabled

Thread views: 5111

 
Jump to

Contact Us | Privacy Statement The Body

*
UBB.threads™ 6.2.3